Menu: Home :: go to Journal :: switch to Russian :: switch to English
You are here: all Journals and Issues→ Journal→ Issue→ Article

A categorical approach to the study of derivations in group algebras


We present a review of the results devoted to describing families of operators obeying some inductive identities (e. g. Leibniz’s rule — the case of derivations, Fox derivation, and (σ,τ)-derivations) as characters on a suitable groupoid. We first give an implementation of this construction for derivations in group algebras and Fox derivations as characters on an action groupoid. It is also demonstrated how this construction can be realized for derivations on algebras generated by Maltsev semigroups, for the case of derivations with values in finite rings, and for (σ,τ)-derivations.


derivation, Fox derivative, operator algebra, identity, groupoid

Full-text in one file









[1] A.A. Arutyunov, A.S. Mishchenko, A.I. Shtern, “Derivations of group algebras”, Journal of Mathematical Sciences, 248 (2020), 709–718. [2] A.A. Arutyunov, A.S. Mishchenko, “A smooth version of Johnson’s problem on derivations of group algebras”, Sb. Math., 210:6 (2019), 756–782. [3] R.H. Fox, “Free differential calculus. I: Derivation in the free group ring”, The Annals of Mathematics, 57:3 (1953), 547–560. [4] A.A. Arutyunov, “On derivations in group algebras and other algebraic structures”, Vestnik rossiyskikh universitetov. Matematika = Russian Universities Reports. Mathematics, 27:140 (2022), 305–317 (In Russian)]. [5] A.A. Arutyunov, A.V. Alekseev, “Complex of n -categories and derivations in group algebras”, Topology and its Applications, 275 (2020), 107002. [6] D. Burghelea, “The cyclic homology of the group rings”, Coment. Math. Helv., 60 (1985), 354–365. [7] A.S. Mischenko, “Derivations of group algebras and Hochschild cohomology”, Differential Equations on Manifolds and Mathematical Physics, Dedicated to the Memory of Boris Sternin, Trends in Mathematics, eds. V. M. Manuilov, A. S. Mishchenko, V. E. Nazaikinskii, B.-W. Schulze, W. Zhang, Springer Nature Switzerland, Switzerland, 2022, 263–272. [8] A.S. Mischenko, “Geometric description of the Hochschild cohomology of group algebras”, Contemporary Mathematics, 2021, 267–279. [9] L. Creedon, K. Hughes, “Derivations on group algebras with coding theory applications”, Finite Fields and Their Applications, 56 (2019), 247–265. [10] A. Arutyunov, A combinatorial view on derivations in bimodules, 2022, arXiv: abs/2208.05478. [11] A.A. Arutyunov, L.M. Kosolapov, “Derivations of group rings for finite and FC groups”, Finite Fields and Their Applications, 76 (2021), 101921. [12] R.H. Crowell, R.H. Fox, Introduction to Knot Theory, Graduate Texts in Mathematics, 57, Springer, New York, 1977. [13] A.A. Arutyunov, “Derivation algebra in noncommutative group algebras”, Proc. Steklov Inst. Math., 308 (2020), 22–34. [14] A. Arutyunov, “Derivations in group algebras and combinatorial invariants of groups”, European Journal of Mathematics, 9:39 (2023). [15] D. Robinson, Finintess Conditions and Generalized Solvable Groups, Ergebnisse der Mathematik und ihrer Grenzgebiete. 2. Folge, 62, Springer-Verlag: Berlin, 1972. [16] A.V. Alekseev, A.A. Arutyunov, “Derivations in semigroup algebras”, Eurasian Mathematical Journal, 11:2 (2020), 9–18. [17] A. Alekseev, A. Arutyunov, S. Silvestrov, On (σ,τ)-derivations of group algebra as category characters, 2020, arXiv: abs/2008.00390.



Section of issue

Scientific articles

Для корректной работы сайта используйте один из современных браузеров. Например, Firefox 55, Chrome 60 или более новые.